Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 10, 2011, 3:19 AM EDT for Nottoway County, Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 3:19 AM EDT (07:19 UTC)
- Expired
- Jun 10, 2011, 4:04 AM EDT
- In force
- 45 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Nottoway County, VA
The radar
The Norfolk radar (KAKQ), 109 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
242 WGUS51 KAKQ 100719 FFWAKQ VAC135-101015- /O.NEW.KAKQ.FF.W.0001.110610T0719Z-110610T1015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 319 AM EDT FRI JUN 10 2011 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN NOTTOWAY COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 615 AM EDT * AT 314 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING IS LIKELY AS A RESULT OF PERSISTENT HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. RADAR ESTIMATES UP TO 4 INCHES OF RAIN HAS FALLEN ACROSS FAR NORTHWESTERN NOTTOWAY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3729 7823 3727 7811 3719 7813 3721 7824 $$ HURLEY
1 follow-up statement
695 WGUS71 KAKQ 100804 FFSAKQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 404 AM EDT FRI JUN 10 2011 VAC135-100813- /O.CAN.KAKQ.FF.W.0001.000000T0000Z-110610T1015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NOTTOWAY VA- 404 AM EDT FRI JUN 10 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN NOTTOWAY COUNTY... AT 400 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORMS RESPONSIBLE FOR THE HEAVY RAIN HAD DIMINISHED AND MOVED OUT OF THE WARNED AREA. AS A RESULT...THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT. LAT...LON 3729 7823 3727 7811 3719 7813 3721 7824 $$ HURLEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:46 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 10, 1:46 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
146 AM EDT FRI JUN 10 2011
.SYNOPSIS...
A BROAD UPPER RIDGE OVER THE EASTERN UNITED STATES WILL SLOWLY
WEAKEN OVER THE NEXT FEW DAYS...AS A COLD FRONT STALLS OVER THE
NORTHERN MID ATLANTIC REGION. THE FRONT WILL EVENTUALLY PUSH
THROUGH AS A COLD FRONT ON SUNDAY...WITH HIGH PRESSURE BUILDING
IN FOR THE BEGINNING OF THE WORK WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
LATEST WX ANALYSIS SHOWING WEAKENING UPPER LEVEL RIDGE ACROSS THE
SOUTHERN PLAINS...EXTENDING EAST TO THE SOUTHEASTERN CONUS.
DESPITE STRONG CAPPING INVERSION IN PLACE ATTM...OUTFLOW
BOUNDARIES FROM EARLIER CONVECTION AND WEAK SFC TROUGH IN PLACE
ACROSS THE REGION HAVE BEEN ENOUGH TO SPARK A FEW ISOLATED
THUNDERSTORMS THIS EVENING. EXPECT AREAL COVERAGE OF ANY
ADDITIONAL STORMS TO BE VERY LOW...BUT HAVE CONTINUED WITH JUST
A SLGT CHC POP INTO THE ERY MORNING HOURS ACROSS ALL BUT SERN
VA/NE NC ZONES (WHERE CAP REMAINS THE STRONGEST. MORE WIDESPREAD
SHRAS/TSRAS ACROSS NORTHERN MID-ATLANTIC WL CONTINUE TO SLIDE JUST
TO THE NORTH OF THE REGION OVER THE NEXT FEW HOURS....SO HV
LOWERED POPS BACK TO SLIGHT CHC. REMAINING DRY FOR MOST
OVERNIGHT...MILD AND MUGGY ONCE AGAIN OVERNIGHT W/ERY MORNING LOWS
GENERALLY IN THE LOW 70S.
OTW...SOME DAILY RECORD MAXIMA WERE TIED/BROKEN TDA (SEE CLIMATE
SECTION BELOW FOR MORE INFORMATION).
FRIDAY...
NOT EXPECTING MUCH IN THE WAY OF AM CONVECTION FRI...WITH
NO REAL CONVECTIVE TRIGGER IN PLACE AND LESS INSTABILITY DURING
THE MORNING HRS. TREND POPS BACK INTO THE FCST DURING THE MID-LT
AFTN HRS...FOLLOWING A BIT CLOSER TO NAM PRECIP PROFILE ALTHOUGH
THE GFS IN NOT THAT MUCH DIFFERENT. A BIT MORE OF A LIGHT EAST
FLOW TWDS THE COAST (WHICH WOULD TEND TO STABILIZE THINGS THERE AS
WELL AS KEEP TEMPS A BIT COOLER). HAVE FOCUSED HIGHEST POPS OVER
INTERIOR SRN VA...WHERE BOTH MODELS SHOW BEST LOW LEVEL
CONVERGENCE BY AFTN WITH SOME DEGREE OF A THERMAL TROUGH
DEVELOPING. HIGHS AGAIN RATHER WARM TO HOT...BUT NOT AS HOT AS
TODAY...MAINLY MID 90S WELL INLAND TO UPPER 80S/LOWER 90S TWDS THE
COAST.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
ON SATURDAY...MODELS DEPICT STALLED FRONTAL BOUNDARY NEAR
NORTHERN VA/MD...AND ANOTHER CHANCE FOR SHOWERS AND
THUNDERSTORMS...FOCUSING HIGHER POPS NORTHERN AREAS CLOSER TO THE
BOUNDARY AND AGAIN PRIMARILY IN THE AFTN AND EVENING. HIGH TEMPS
UPPER 80S ERN SHORE TO THE LOWER 90S FOR MOST OF THE REST OF THE
CWA.
SUNDAY...FRONT FINALLY PUSHES SOUTH AS A COLD FRONT. THIS WILL
BRING ANOTHER CHC FOR SHWRS AND TSTMS...THIS TIME NOT AS CONFINED
TO THE AFTN HRS (AT LEAST FOR NW SECTIONS). HIGHS LWR 90S SE TO
UPPER 80S N/NW.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A BRK FM VRY WRM/HUMID WX TO DRIER (THOUGH STILL WRM) WX IN THE
XNTDD PDS. AMPLIFYING TROUGH INTO THE NE CONUS SUN NGT INTO TUE
ENOUGH TO PUSH A CDFNT THROUGH THE FA. LINGERING CNVTV PTNTL W/ FNTL
PASSAGE SUN NGT...THEN LAST TO END OVR NE NC ON MON. FOR
TUE/WED...DRYING AMS FM THE NNW XPCTD TO SUPPRESS PTNTL FOR PCPN.
MDLS HV NEXT SYS APPROACHING FM THE W BY THU...W/ PSBL INCRS IN
CLDNS AND POPS.
HI TEMPS EACH DAY MNLY FM THE 70S TO L80S E...AND IN THE 80S INLAND.
LO TEMPS MNLY IN THE 60S...THOUGH SOME LCTNS HVG READINGS FALL INTO
THE 50S PSBL MON/TUE NGTS.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
MAINLY VFR CONDITIONS CONTINUE THROUGH FRIDAY AFTN. SOME MVFR VSBYS
POSSIBLE AT SBY AND RIC FOR A FEW HOURS NEAR SUNRISE...SIMILAR TO
THURSDAY MORNING. WINDS WILL CONTINUE LIGHT AND TURN TO A NE
DIRECTION DURING THE DAY FRIDAY UNDER THE INFLUENCE HIGH PRESSURE
TO THE NORTH BRIEFLY BUILDING INTO THE MID ATLANTIC. THESE WINDS
WILL TURN BACK TO THE SE AND S LATE FRIDAY AND FRIDAY NIGHT. WIDELY
SCATTERED THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AFTN BUT THESE
ARE NOT INCLUDED IN THE TAFS.
OUTLOOK...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE SATURDAY AND SUNDAY...AS A WEAK TROF OR FRNTL BNDRY STALLS
OVER THE AREA SATURDAY FOLLOWED BY A COLD FRONTAL PASSAGE LATE
SUNDAY. THE CHC FOR MRNG STRATUS AND FOG WILL BE ENHANCED IN AREAS
WHERE PCPN OCCURS. A TREND TOWARD DRIER CONDITIONS IS FORECAST EARLY
NEXT WEEK.
&&
.MARINE...
OTR THAN MNLY DIURNAL CNVTN INTO THE END OF THE WKND...QUIET WX
CONTS ON THE WTRS. WKNG BNDRY SETTLES OVR NRN/CNTRL PORTIONS OF
THROUGH FRI NGT/ERY SAT. WNDS BCMG VRBL NR/N OF FNT...THEN E...B4
SSW AGN LT SAT AND SUN. S OF BNDRY...WND DRCTN RMNS GENLY SSE INTO
THE WKND...THEN SW SUN. (LT) SUN INTO (ERY) MON...SCT STMS PSBL W/
CDFNTL PASSAGE...W/ WNDSPDS INCRSG TO 10-20 KT. BEHIND THE FNT...A
PD OF NNW SURGE (AND PSBL LO END SCAS) MON...B4 SFC HI PRES BUILDS
INTO THE RGN FM THE NNW. USED WAVEWATCH (FOR OCN) AND LCL WV GUID
(FOR BAY) THROUGH THE PD.
&&
.CLIMATE...
RECORD HIGH TEMPS...
THU FRI
RIC 98/2008 (TIED RECORD/HIGH OF 98) 101/2008
ORF 102/1874 (NO RECORD...HIGH OF 98) 101/1964
SBY 97/1999 (NEW RECORD/HIGH OF 100) 97/2008
ECG 96/1993 (NEW RECORD/HIGH OF 98) 99/1993
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...AIR QUALITY ALERT UNTIL 3 PM EDT THIS AFTERNOON FOR NCZ017-102.
VA...AIR QUALITY ALERT FROM 9 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT FOR VAZ084-090-091-093>098.
AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>083.
MARINE...NONE.
&&
SYNOPSIS...LKB
NEAR TERM...LKB/MAM
SHORT TERM...LKB
LONG TERM...ALB
AVIATION...BKH
MARINE...ALB
CLIMATE...Hazardous weather outlook, Jun 9, 9:33 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 933 PM EDT THU JUN 9 2011 NCZ012>014-030>032-VAZ048-049-060>062-064>069-072>079-085>089-092- 110145- NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA- LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-MIDDLESEX- MATHEWS-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON- 933 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER HOT AFTERNOON IS EXPECTED ACROSS THE OUTLOOK AREA FRIDAY. WHILE SLIGHTLY COOLER THAN PREVIOUS DAYS...HIGH TEMPERATURES IN THE MID 90S...IN TANDEM WITH MODERATE HUMIDITY WILL YIELD HEAT INDICES BETWEEN 100 AND 103 DEGREES FOR MUCH OF LATE FRIDAY MORNING INTO THE AFTERNOON. ADDITIONALLY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON INTO EARLY EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...SMALL HAIL...AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ084-090-091-093-094-096-110145- GLOUCESTER-JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- SUFFOLK- 933 PM EDT THU JUN 9 2011 ...AIR QUALITY ALERT IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-VAZ063-070-071-080>083-110145- DORCHESTER-WICOMICO-SOMERSET-HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT- 933 PM EDT THU JUN 9 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. ANOTHER HOT AFTERNOON IS EXPECTED ACROSS THE OUTLOOK AREA FRIDAY. WHILE SLIGHTLY COOLER THAN PREVIOUS DAYS...HIGH TEMPERATURES IN THE LOW TO MID 90S...IN TANDEM WITH MODERATE HUMIDITY WILL YIELD HEAT INDICES BETWEEN 100 AND 103 DEGREES FOR MUCH OF LATE FRIDAY MORNING INTO THE AFTERNOON. ADDITIONALLY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON INTO EARLY EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...SMALL HAIL...AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-110145- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 933 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ095-097-098-110145- NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH- 933 PM EDT THU JUN 9 2011 ...AIR QUALITY ALERT IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-NCZ015-016-VAZ099-100-110145- MARYLAND BEACHES-PASQUOTANK-CAMDEN-ACCOMACK-NORTHAMPTON VA- 933 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-110145- INLAND WORCESTER- 933 PM EDT THU JUN 9 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. ANOTHER HOT AFTERNOON IS EXPECTED ACROSS THE OUTLOOK AREA FRIDAY. WHILE SLIGHTLY COOLER THAN PREVIOUS DAYS...HIGH TEMPERATURES IN THE LOW 90S...IN TANDEM WITH MODERATE HUMIDITY WILL YIELD HEAT INDICES AROUND 100 DEGREES FOR MUCH OF LATE FRIDAY MORNING INTO THE AFTERNOON. ADDITIONALLY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON INTO EARLY EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...SMALL HAIL...AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ017-102-110145- INLAND CURRITUCK-OUTER BANKS CURRITUCK- 933 PM EDT THU JUN 9 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 11:29 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1129 PM EDT THU JUN 9 2011
VAZ048-049-100400-
FLUVANNA VA-LOUISA VA-
1129 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORM MOVING INTO FLUVANNA AND LOUISA COUNTIES...
AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 6 MILES NORTHEAST OF BOSWELLS TAVERN TO LAKE
MONTICELLO...OR FROM 10 MILES NORTHWEST OF LOUISA TO 9 MILES
NORTHWEST OF PALMYRA...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR BOSWELLS TAVERN AROUND 1150 PM EDT.
EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3806 7826 3812 7821 3815 7810 3814 7800
3783 7830 3787 7842
05Special weather statement, Jun 9, 11:59 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1159 PM EDT THU JUN 9 2011
VAZ048-049-100500-
FLUVANNA VA-LOUISA VA-
1159 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORM OVER WESTERN FLUVANNA AND LOUISA COUNTIES...
AT 1158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 7 MILES NORTHWEST OF LOUISA TO LAKE
MONTICELLO...OR FROM 7 MILES NORTHWEST OF LOUISA TO 6 MILES WEST OF
PALMYRA...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR PALMYRA AROUND 1225 AM EDT...
LOUISA AROUND 1235 AM EDT...
KENTS STORE AROUND 1250 AM EDT...
EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3794 7837 3815 7815 3814 7812 3816 7809
3814 7806 3814 7801 3812 7797 3812 7789
3809 7781 3798 7798 3780 7820 3787 7843
05Special weather statement, Jun 10, 1:52 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
152 AM EDT FRI JUN 10 2011
MDZ021-022-100635-
DORCHESTER MD-WICOMICO MD-
152 AM EDT FRI JUN 10 2011
...STRONG THUNDERSTORM MOVING INTO DORCHESTER COUNTY...
AT 150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CAMBRIDGE...MOVING EAST AT
35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SECRETARY AT 205 AM
EDT...EAST NEW MARKET AT 210 AM EDT...HURLOCK AT 215 AM EDT...
ELDORADO...AND...BROOKVIEW AT 220 AM EDT...GALESTOWN AT 230 AM EDT.
EXPECT BRIEF HEAVY RAINFALL...SMALL HAIL...AND FREQUENT CLOUD TO
GROUND LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS
UNTIL THE STORM HAS PASSED.
LAT...LON 3871 7581 3868 7579 3869 7576 3863 7570
3851 7570 3855 7623 3862 7622 3864 7616
3860 7615 3860 7608 3858 7603 3860 7599
3863 7599 3868 7594 3871 7585
GINGRICHSpecial weather statement, Jun 10, 2:04 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
204 AM EDT FRI JUN 10 2011
MDZ022-024-025-100645-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
204 AM EDT FRI JUN 10 2011
...STRONG THUNDERSTORM MOVING THROUGH WICOMICO COUNTY...
AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DELMAR...OR ABOUT OVER SALISBURY...MOVING
EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CHESAPEAKE
HEIGHTS AT 210 AM EDT...MELSON AT 220 AM EDT...PARSONSBURG...AND...
SALISBURY-WICOMICO AT 225 AM EDT...PITTSVILLE AT 240 AM EDT.
EXPECT BRIEF HEAVY RAINFALL...SMALL HAIL...AND FREQUENT CLOUD TO
GROUND LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS
UNTIL THE STORM HAS PASSED.
LAT...LON 3822 7522 3820 7525 3818 7524 3818 7525
3837 7571 3847 7566 3846 7526 3843 7512
GINGRICHSpecial weather statement, Jun 10, 2:35 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 235 AM EDT FRI JUN 10 2011 VAZ060-067-068-080-100715- AMELIA VA-DINWIDDIE VA-NOTTOWAY VA-PRINCE EDWARD VA- 235 AM EDT FRI JUN 10 2011 ...STRONG THUNDERSTORM OVER NOTTOWAY COUNTY... AT 233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BURKEVILLE...OR ABOUT OVER CREWE...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CREWE AT 245 AM EDT...JETERSVILLE AT 255 AM EDT...FERGUSONVILLE AT 305 AM EDT. EXPECT BRIEF HEAVY RAINFALL...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS STORM. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED. LAT...LON 3735 7789 3710 7789 3714 7827 3732 7827 GINGRICH
Special weather statement, Jun 10, 2:46 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
246 AM EDT FRI JUN 10 2011
VAZ049-060-062>064-066>071-100730-
AMELIA VA-CAROLINE VA-CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO
VA-LOUISA VA-LUNENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
246 AM EDT FRI JUN 10 2011
...STRONG THUNDERSTORMS MOVING INTO CENTRAL VIRGINIA...
AT 245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BUMPASS TO 16 MILES SOUTHWEST OF GREEN
BAY...OR FROM 8 MILES EAST OF MINERAL TO KEYSVILLE...MOVING EAST AT 5
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
LOCUST CREEK AROUND 250 AM EDT...
TRUXILLO AROUND 255 AM EDT...
BURKES TAVERN AROUND 300 AM EDT...
PRINCE EDWARD LAKE AROUND 305 AM EDT...
GREEN BAY AROUND 310 AM EDT...
MABELTON AROUND 315 AM EDT...
EXPECT HEAVY RAINFALL...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3745 7808 3806 7784 3806 7777 3800 7766
3806 7757 3806 7748 3745 7771 3693 7836
3693 7849 3708 7846 3711 7850
GINGRICHThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:22 PM EDT | Special Weather Statement | AKQ | City of Colonial Heights, City of Hopewell, City of Petersburg | 38 min |
| Jun 9, 10:43 PM EDT | Special Weather Statement | AKQ | Louisa | 62 min |
| Jun 9, 11:29 PM EDT | Special Weather Statement | AKQ | Fluvanna | 31 min |
| Jun 9, 11:59 PM EDT | Special Weather Statement | AKQ | Fluvanna | 61 min |
| Jun 10, 2:35 AM EDT | Special Weather Statement | AKQ | Amelia, Nottoway | 40 min |
| Jun 10, 2:46 AM EDT | Special Weather Statement | AKQ | Amelia, Goochland, Powhatan | 44 min |
| Jun 10, 4:15 AM EDT | Special Weather Statement | AKQ | Lunenburg | 60 min |
| Jun 10, 2:42 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Henrico, City of Colonial Heights, City of Hopewell, City of Petersburg | 63 min |
| Jun 10, 2:57 PM EDT | Special Weather Statement | AKQ | Gloucester, Lancaster, Mathews, Middlesex | 33 min |
| Jun 10, 3:18 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 57 min |
| Jun 10, 3:23 PM EDT | Special Weather Statement | AKQ | Middlesex | 52 min |
| Jun 10, 3:31 PM EDT | Areal Flood Advisory | AKQ | Gloucester, King and Queen, Mathews, Middlesex | 89 min |
| Jun 10, 3:41 PM EDT | Special Weather Statement | AKQ | Charles City, Prince George, City of Hopewell | 64 min |
| Jun 10, 3:45 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 60 min |
| Jun 10, 3:54 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico | 96 min |
| Jun 10, 4:11 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 64 min |
| Jun 10, 4:15 PM EDT | Special Weather Statement | AKQ | Surry | 60 min |
| Jun 10, 4:16 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Jun 10, 4:16 PM EDT | Special Weather Statement | AKQ | Surry | 59 min |
| Jun 10, 4:20 PM EDT | Areal Flood Advisory | AKQ | Gloucester, King and Queen, King William, Middlesex, New Kent | 85 min |
| Jun 10, 4:25 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin | 65 min |
| Jun 10, 4:29 PM EDT | Special Weather Statement | AKQ | Accomack | 46 min |
| Jun 10, 4:35 PM EDT | Special Weather Statement | AKQ | City of Norfolk | 55 min |
| Jun 10, 4:36 PM EDT | Special Weather Statement | AKQ | Middlesex | 54 min |
| Jun 10, 4:40 PM EDT | Special Marine Warning | AKQ | 95 min | |
| Jun 10, 4:44 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Suffolk | 91 min |
| Jun 10, 4:48 PM EDT | Severe Thunderstorm Warning | AKQ | City of Virginia Beach | 27 min |
| Jun 10, 4:53 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 52 min |
| Jun 10, 5:16 PM EDT | Special Marine Warning | AKQ | 89 min | |
| Jun 10, 5:26 PM EDT | Special Weather Statement | AKQ | King and Queen | 64 min |
| Jun 10, 5:30 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 60 min |
| Jun 10, 5:31 PM EDT | Special Weather Statement | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Poquoson | 59 min |
| Jun 10, 5:36 PM EDT | Special Marine Warning | AKQ | 84 min | |
| Jun 10, 5:53 PM EDT | Areal Flood Advisory | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 82 min |
| Jun 10, 5:54 PM EDT | Special Weather Statement | AKQ | City of Franklin, City of Suffolk | 66 min |
| Jun 10, 5:58 PM EDT | Special Weather Statement | AKQ | Northampton | 62 min |
| Jun 10, 6:28 PM EDT | Special Marine Warning | AKQ | 92 min |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.